MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. BIOGUARD AIR/WATER AND SUCTION VALVES

UNITED STATES ENDOSCOPY GROUP, INC. BIOGUARD AIR/WATER AND SUCTION VALVES
Model Number 00711780
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The single use bioguard air/water & suction valve is used to control the air / water function of an endoscope during gi endoscopic procedures.The user was not using facial ppe and was struck on the cheek by a portion of the device.The device includes a spring-loaded valve cap.Device breakage during use may result in release of the spring or cap.The device subject of this event was not returned to us endoscopy for evaluation.The device subject of this event was a component of a via compliance kit ((b)(4)).The device history record was reviewed and confirmed the bioguard was manufactured to specification.There have been no other complaints associated with this lot.The instructions for use include the following statements: "inspect the package for shipping or handling damage.If damage is evident, do not use these devices.Confirm that the valve fits securely and that there is no gap between the valve end cap and the endoscope.Actuate the valve by pressing and releasing a few times to confirm smooth function.".In-service training was completed on 11/19/2018; there have been no further issues reported since.
 
Event or Problem Description
The user facility reported that the bioguard air/water & suction valve device became disassembled during use, causing a portion the valve to strike a user.No injury was reported, and no treatment was sought or administered.

Brand Name
BIOGUARD AIR/WATER AND SUCTION VALVES
Common Device Name
AIR/WATER AND SUCTION VALVES
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key8161294
Report Number1528319-2018-00040
Device Sequence Number2118887
Product Code ODC
UDI-Device Identifier00816765012772
UDI-Public(01)00816765012772
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K151345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2020
Device Model Number00711780
Device Catalogue Number00711780
Device Lot Number1803021
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2018
Initial Report FDA Received Date12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1